MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTEGRA¿ SYRINGE WITH DETACHABLE NEEDLE; PISTON SYRINGE
Catalog Number 305271
Medical Device Problem Codes Retraction Problem (1536); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd integra¿ syringe with detachable needle prematurely retracted the needle during use due to the spring mechanism in the barrel snapping/failing.This complaint was created to capture the 2nd of 2 related incidents.The following information was provided by the initial reporter: "customer reporting 7 total failures in the past 3 months, starting roughly (b)(6) 2023, last failure occurred today, (b)(6) 2023.Customer states when injecting medication, after depressing plunger roughly 25% of the way through, the spring mechanism inside barrel snaps/fails, falls into the barrel, and can no longer interject.On some instances, the syringe itself retracts and no longer stays in place.".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
BD INTEGRA¿ SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17000043
Report Number1213809-2023-00565
Device Sequence Number6724044
Product Code MEG
UDI-Device Identifier00382903052714
UDI-Public00382903052714
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2025
Device Catalogue Number305271
Device Lot Number0356781
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown